MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 8.5X55MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 8.5X55MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482804855
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Injury (2348)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that screw head had come off the screw post-operatively as a result of a patient fall.The patient was revised to replace the screw.
 
Additional Manufacturer Narrative
Method: x-ray, labelling review, and risk assessment.Visual inspection: screw was returned with disengaged tulip head.Deformation was observed on tulip head locking ring and on the head of screw shank.Functional inspection: could not be performed because the device was confirmed to be damaged during visual inspection.Dimensional inspection: not performed because there is no indication the event was related to dimensions of the device.Material analysis: material analysis was not performed as there is no indication the event was related to the material properties of the device.Device history records were reviewed and no relevant manufacturing issues were identified as all units met stryker specifications.It was confirmed via x-ray and visual inspection that the screw tulip disengaged post-operatively.It was reported that there were no complications during the initial surgery.Deformation of tulip head locking ring indicates that the screw shaft was pressing against deformed side of the tulip head likely due to over angulation on screw.Deformation on the screw shank also indicate over-angulation of the screw.Root cause of the reported event was determined to be patient fall and over angulation on screw.From surgical technique: the surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the device.
 
Event or Problem Description
It was reported that the head of the screw broke off as a result of a patient fall.The patient was revised (b)(6) 2019 to replace the screw.

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 8.5X55MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8420137
Report Number0009617544-2019-00023
Device Sequence Number18901405
Product Code NKB
UDI-Device Identifier07613327002485
UDI-Public07613327002485
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482804855
Device Lot Number164456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight70